Hail, Anderson
- When
- July 10, 2:20 PM CST
- Where
- Anderson County, Bush City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.217, -95.133
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 10, 2:25 AM CST, 11 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 325 AM CDT WED JUL 10 2002 MAIN FORECAST CONCERNS ARE TEMPS AND PRECIP CHANCES INTO THURSDAY UPPER LOW OVER THE NORTHERN PLAINS BEGINNING TO MAKE MORE OF A PUSH TO THE SOUTHEAST AS NEW CONVECTION DEVELOPS TO ITS SOUTHEAST ACROSS NORTHERN NE INTO IA. AT THE SFC...WEAK BOUNDARY STILL EXTENDING NORTHEAST TO SOUTHWEST ACROSS CENTRAL NE. ETA HOLDS THIS BOUNDARY UP THROUGH THE DAY WHILE AVN ADVANCES IT RAPIDLY SOUTHEAST ACROSS THE CWA BY EVENING. FOR NOW WILL LEAN TOWARDS THE SLOWER SOLUTION OF THE ETA. AS UPPER LOW CONTINUES TO PLUNGE SOUTHEAST...EXPECT MORE CONVECTION TO DEVELOP ACROSS NE AND IA AND NEAR BOUNDARY THROUGH THE DAY WITH PRECIP THEN MOVING SOUTHEAST. ALTHOUGH PRECIP CHANCES ARE POSSIBLE THROUGH THE DAY AND TONIGHT...MOSTLY LIKELY TIME WOULD FAVOR AFTERNOON AND EVENING. AS UPPER LOW MOVES SOUTHEAST (MAINLY TO THE EAST OF THE AREA) WILL KEEP 20-30 POPS ACROSS MUCH OF THE CWA INTO THURSDAY NIGHT BEFORE DRYING THINGS OUT THROUGH EARLY NEXT WEEK. WILL NOT COOL TEMPS AS MUCH FOR THURSDAY THROUGH SATURDAY MAV AND MEX GUIDANCE WOULD SUGGEST...ALTHOUGH MORE TOLERABLE TEMPS AND HUMIDITY LEVELS ARE STILL IN STORE FOR AREA. WILL CONTINUE DRY FCST INTO TUESDAY WITH GRADUAL WARMING TEMPS. .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-102100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1215 PM CDT WED JUL 10 2002 ...A COLD FRONT WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON... ...VERY WARM AND HUMID CONDITIONS WILL CONTINUE TO THE SOUTH OF INTERSTATE 70 THIS AFTERNOON... A COLD FRONT...PLOWING INTO A VERY MOIST AND UNSTABLE AIRMASS...WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE OVER NORTHEAST AND ESPECIALLY EAST CENTRAL KANSAS. DAMAGING WINDS...AND POSSIBLY SOME LARGE HAIL...WILL BE THE PRIMARY SEVERE WEATHER THREAT. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE COLD FRONT WILL BRING COOLER TEMPERATURES TO NORTH CENTRAL AND NORTHEAST KANSAS...TO THE NORTH OF INTERSTATE 70...THIS AFTERNOON. HOWEVER...THE FRONTS COOLING EFFECT WONT BE FELT ACROSS EAST CENTRAL KANSAS UNTIL EVENING. CONSEQUENTLY...HUMID CONDITIONS WILL COMBINE WITH TEMPERATURES IN THE MIDDLE TO UPPER 90S SOUTH OF INTERSTATE 70, TO PRODUCE AFTERNOON HEAT INDICES IN THE 98 TO 102 DEGREE RANGE OVER EAST CENTRAL KANSAS. PEOPLE IN EAST CENTRAL KANSAS SHOULD TRY TO REDUCE OUTDOOR ACTIVITIES...DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND WEAR LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF POSSIBLE SPEND TIME IN AIR CONDITIONED FACILITIES. THE FRONT WILL CONTINUE TO MOVE SOUTHWARD THROUGH THE END OF THE WEEK. MUCH COOLER AND DRIER AIR WILL OVERSPREAD THE AREA AND PROVIDE RELIEF FROM THE RECENT HOT AND HUMID CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
212 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0206 PM LINN KS .75 INCH HAIL
07/10/02 WASHINGTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
232 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0231 PM 4 NE JUNCTION CITY KS .88 INCH HAIL
07/10/02 GEARYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
248 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM JUNCTION CITY KS 1.75 INCH HAIL
07/10/02 GEARY GOLFBALL SIZE HAIL ON
THE EAST SIDE OF
JUNCTION CITYThe Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong winds downed power poles south of Emporia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303515, 5303516, 5303517, 5303577.